De Moivre’s Theorem for the Matrix Representation of Dual Generalized Quaternions
Download PDF


Dual generalized quaternion
Matrix representation
De Moivre’s theorem
Euler’s formula



Submitted : 2022-05-31
Accepted : 2022-06-15
Published : 2022-06-30


In this paper, based on the concept of dual generalized quaternions, the study of dual generalized quaternions is transformed into a study of the matrix representation of dual generalized quaternions. With the aid of a polar representation for dual generalized quaternions, De Moivre’s theorem is obtained for the matrix representation of dual generalized quaternions, and Euler’s formula is extended. The relations between the powers of matrices associated with dual generalized quaternions are determined, and the n-th root of the matrix representation equation of dual generalized quaternions is found.


Erdogdu M, Ozdemir M, 2013, On Eigenvalues of Split Quaternion Matrices. Adv Appl Clifford Algebras, 23(3): 615–623.

Anatoliy AP, Ramon MR, 2010, Some Algebraic and Analytical Properties of Coquaternion Algebra. Adv Appl Clifford Algebras, 20(1): 79–84.

Erdogdu M, Ozdemir M, 2013, On Complex Split Quaternion Matrices. Adv Appl Clifford Algebras, 23(3): 625–638.

Aydogmus O, Kula L, Yayli Y, 2008, On Point-Line Displacement in Minkowski 3-Space. Differential Geometry-Dynamical Systems, 10: 32–43.

Dong HY, Hu QL, Michael I, et al., 2017, Dual-Quaternion-Based Fault-Tolerant Control for Spacecraft Tracking with Finite-Time Convergence. IEEE Transactions on Control Systems Technology, 25(4): 1231–1242.

Kabadayi H, Yayli Y, 2011, De Moivre’s Formula for Dual Quaternions. Kuwait J Sci and Tech, 38(1): 15–23.

Abaunza H, Castillo P, Victorino A, 2017, Dual Quaternion Modeling and Control of a Quad-Rotor Aerial Manipulator. J Intell Robot Syst, 88(2-4): 267–283.

Jafari M, Yayli Y, 2013, Rotation in Four Dimensions Via Generalized Hamilton Operators. Kuwait J Sci, 40(1): 67–79.

Mamagani Ab, Jafari M, 2013, On Properties of Generalized Quaternion Algebra. Journal of Novel Applied Sciences, 2(12): 683–689.

Jafari M, Yayli Y, 2015, Generalized Quaternions and Their Algebraic Properties. Commun Fac Sci Univ Ank Series, 64(1): 15–27.

Flaut C, Shpakivskyi V, 2015, An Efficient Method for Solving Equations in Generalized Quaternion and Octonion Algebras. Adv Appl Clifford Algebras, 25(2): 337–350.

Kizil E, Alagoz Y, 2019, Derivation of Generalized Quaternion Algebra. Turkish Journal of Mathematics, 43(5): 2649–2657.

Omari A, Baleanu D, 2018, Quaternion Fourier Integral Operators for Spaces of Generalized Quaternions. Math Meth Appl Sci, 41(18): 9477–9484.

Aksoyak FK, Yayli Y, 2020, Flat Rotational Surfaces with Pointwise 1-Type Gauss Map Via Generalized Quaternions. Proc Nati Acad Sci, India Sect A: Phys Sci, 90(2): 251–257.

Kong X, 2020, The Polar Form of Hyperbolic Commutative Quaternion. Journal of East China Normal University (Natural Science), 2020(1): 16–-23.

Kong X, 2020, De Moivre’s Theorem for Real Representation Matrices of Split Quaternions. Mathematics in Practice and Theory, 50(7): 229–236.

Kong X, Jiang T, 2020, De Moivre’s Formula for Real Representation Matrices of Split Semi-Quaternions. Journal of Northeast Normal University (Natural Science Edition), 52(3): 56–61.

Mortazaasl H, Jafari M, Yayli Y, 2012, Some Algebraic Properties of Dual Generalized Quaternions Algebra. Far East Journal of Mathematical Science, 69(2): 307–318.

Jafari M, Yayli Y, 2015, Hamilton Operators and Dual Generalized Quaternions. Researchgate, 2015: 1–11.